MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD? FIBERED; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD? FIBERED; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number M001394240100200
Medical Device Problem Codes Stretched (1601); Difficult to Advance (2920); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Two devices of the same size were used; however, it could not be confirmed which lot number was the one that stretched.The two lot numbers for the two same size coils implanted were: 32523271 and 32468673.
 
Event or Problem Description
It was reported that the coil stretched and was protruding from the target location.Two 10x20 embold fibered devices were selected for use for an embolization procedure.During the procedure, upon advancing one of the coils forward through the microcatheter, the coils normal resistance when pushing forward disappeared.It appeared via imaging that the coil stretched, and the coupler could be seen as well as a long area of stretched coil extending into an area they did not intend to coil.Both coils remain implanted.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported that the coil stretched and was protruding from the target location.Two 10x20 embold fibered devices were selected for use for an embolization procedure.During the procedure, upon advancing one of the coils forward through the microcatheter, the coils normal resistance when pushing forward disappeared.It appeared via imaging that the coil stretched, and the coupler could be seen as well as a long area of stretched coil extending into an area they did not intend to coil.Both coils remain implanted.There were no patient complications as a result of this event.It was further reported that the intended location of the coil was a gastric varices, and the location of the unintended coil was a separate gastric varices.There were no complications related to the location of the coil, and no additional procedures were required.

Brand Name
EMBOLD? FIBERED
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21527508
Report Number2124215-2025-13411
Device Sequence Number13151675
Product Code KRD
UDI-Device Identifier08714729983637
UDI-Public(01)08714729983637(17)260927(10)32523271
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K213398
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/27/2026
Device Model NumberM001394240100200
Device Catalogue NumberM001394240100200
Device Lot Number0032523271
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2025
Supplement Date Received by Manufacturer03/06/2025
Initial Report FDA Received Date03/05/2025
Supplement Report FDA Received Date04/02/2025
Date Device Manufactured09/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10X20 EMBOLD FIBERED; 10X20 EMBOLD FIBERED
Patient SexUnknown